|psoriatic arthritis and HIV
Sep 13, 2000
Have a family history of PA. Had some minor outbreaks before I was positive. Have been undetectable for 5 years on the same combination (fortavase & Combivir ) No side effects, T-cells hovering in the 500 to 600 range. Over the past 2 years PA outbreaks have become severe. Since both are auto-immune problems effecting t-cells and the like, has there been any research on how one may effect the other. I know HIV patients can develop PA as a result of being positive. Any help would be greatly welcomed thanks for your time.
Response from Dr. Feinberg
HIV and PA are both diseases that involve the immune system, but they do so in largely opposite ways.
Psoriasis is indeed reasonably common among HIV+s, but I have yet to see a case of psoriatic arthritis. PA is likely to be active when your immune system is working its best, not when it's working its worst, so it makes sense to me that your PA is acting up now that your immune system is doing so well. We see similar things in HIV+s who have other inflammatory diseases (such as hepatitis B), whose symptoms worsen after their immune systems have improved.
Does Kaposi Sarcoma develop a scar?
Just need to say this
- Can You Get HIV From Picking Your Nose?
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- How Long Until Std Test Results Come Back?
- Can I Catch Aids From Kissing With A Mouth Ulcer?
- Can Low Immune System Cause Delayed Seroconversion?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.